Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes dizziness,headaches,blackouts and numbness?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
I've had a headache the past two says which is very uncommon. I feel dizzy and my vision goes black for a while when I stand even if I stand up slowly. After I eat my stomach feels upset and my feet, legs, and hands have been "falling asleep" very easily. I've been eating and drinking water regularly so its not that. I don't know if I'm being paranoid about everything or if something's wrong.
Posted Sat, 25 Jan 2014 in Brain and Spine
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer: Analgesics + multivitamin & multiminerals Detailed Answer: Dear XXXXXXX Thanks for your query. Regarding the symptoms as mentioned in your post, kindly let me know about the following: 1. Any history of recent illness? 2. Sensation of dizziness, dull headaches, blackouts & sensation of limbs "falling asleep" can be secondary to Diabetes, Hormonal or Metabolic imbalance. Is there is significant past history or family history of systemic disease like Diabetes, Hypertension, Thyroid disorder, etc. ? 3. Any recent history of Stress, improper nutrition & lack of sleep? 4. Any history of prolonged intake of certain medications? If your answer to the above mentioned questions is NO, then the symptoms can be attributed to either a disturbance in the Vestibular apparatus (it is present in inner ear & maintains the body posture & balance), inadequate hydration status & electrolyte imbalance of the body or dietary deficiencies of certain nutrients like Iron, Calcium, Vitamin D, Vitamin B 12, Folic acid, etc. which help in blood formation & nerve conduction. Symptomatic relief can be obtained by intake of: 1. Analgesics like Diclofenac preparations (to be taken after meals) 2. Pantoperazole + Domperidone (to be taken 30 min before meals) 3. Vestibular sedatives like Betahistine preparations (to be taken only under the guidance of a Physician) 4. Multivitamin & multimineral supplements including iron, calcium & Vitamin D needs to be added in your diet. If you still find any difficulty, kindly get certain investigations like complete blood count, fresh estimation of blood pressure & blood sugar levels, Thyroid profile & Vestibular function tests done to rule out any pathological cause for the symptoms. There is no need to worry, you will be fine. Till then, maintain adequate hydration & proper nutrition status, get good sleep, exercise regularly and avoid stress. Also take precautions of getting up from bed slowly & avoid sudden head movements. Wishing you a Good Health. Please let me know if I need to clarify further. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor